Alert archive / Kansas / Wind Advisories in 2009
Wind Advisory 23, NWS Dodge City, KS
NWS Dodge City, KS issued this wind advisory at Apr 14, 2009, 3:44 AM CDT for 27 counties in Kansas. It took effect at Apr 15, 2009, 11:00 AM CDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Apr 14, 2009, 3:44 AM CDT (08:44 UTC)
- In effect from
- Apr 15, 2009, 11:00 AM CDT
- Expired
- Apr 15, 2009, 8:00 PM CDT
- In force
- 9 hr
- Issued by
- NWS Dodge City, KS
All 27 counties
Barber County, KS, Clark County, KS, Comanche County, KS, Edwards County, KS, Ellis County, KS, Finney County, KS, Ford County, KS, Grant County, KS, Gray County, KS, Hamilton County, KS, Haskell County, KS, Hodgeman County, KS, Kearny County, KS, Kiowa County, KS, Lane County, KS, Meade County, KS, Morton County, KS, Ness County, KS, Pawnee County, KS, Pratt County, KS, Rush County, KS, Scott County, KS, Seward County, KS, Stafford County, KS, Stanton County, KS, Stevens County, KS, Trego County, KS
The radar
The Dodge City radar (KDDC), 22 km from the middle of the area, began a volume at 08:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 8.7 hours before the alert went out and 27 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1595 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 69 m²/s²
- 0-3 km storm-relative helicity
- 186 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KDDC 140844 NPWDDC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 344 AM CDT TUE APR 14 2009 ...STRONG WINDS EXPECTED ON WEDNESDAY... .A TIGHT PRESSURE GRADIENT WILL DEVELOP OVER WESTERN KANSAS ON WEDNESDAY AS AN AREA OF LOW PRESSURE DEEPENS OVER EASTERN COLORADO. THIS COMBINED WITH SOME STRONGER WINDS MIXING DOWN TO THE SURFACE WILL RESULT IN VERY WINDY CONDITIONS ACROSS ALL OF SOUTHWEST KANSAS. KSZ030-031-043>046-061>066-074>081-084>090-141800- /O.NEW.KDDC.WI.Y.0023.090415T1600Z-090416T0200Z/ TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA- PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER- INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR... HAYS...ELLIS...SCOTT CITY...DIGHTON...NESS CITY...LA CROSSE... RUSH CENTER...SYRACUSE...LAKIN...DEERFIELD...GARDEN CITY... KALVESTA...JETMORE...HANSTON...LARNED...BURDETT...ST. JOHN... STAFFORD...HUDSON...JOHNSON CITY...ULYSSES...SUBLETTE...SATANTA... CIMARRON...MONTEZUMA...DODGE CITY...BUCKLIN...KINSLEY...LEWIS... GREENSBURG...HAVILAND...PRATT...ELKHART...RICHFIELD...HUGOTON... MOSCOW...LIBERAL...KISMET...MEADE...FOWLER...ASHLAND...MINNEOLA... COLDWATER...PROTECTION...MEDICINE LODGE...KIOWA...SUN CITY 344 AM CDT TUE APR 14 2009 /244 AM MDT TUE APR 14 2009/ ...WIND ADVISORY IN EFFECT FROM 11 AM CDT /10 AM MDT/ TO 9 PM CDT /8 PM MDT/ WEDNESDAY... THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 11 AM CDT /10 AM MDT/ TO 9 PM CDT /8 PM MDT/ WEDNESDAY. GUSTY SOUTHEAST WINDS WIND INCREASE INTO THE 25 TO 35 MPH RANGE WITH BY LATE MORNING WEDNESDAY. WINDS OF 30 TO 35 MPH WITH GUSTS OF 45 MPH WILL THEN CONTINUE THROUGH THE AFTERNOON AND EARLY EVENING HOURS. THE STRONGER WINDS SHOULD BE DIMINISHING BY 9 PM. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ RB
6 follow-up statements
000 WWUS73 KDDC 140855 CCA NPWDDC URGENT - WEATHER MESSAGE...CORRECTED NATIONAL WEATHER SERVICE DODGE CITY KS 355 AM CDT TUE APR 14 2009 ...STRONG WINDS EXPECTED ON WEDNESDAY... .A TIGHT PRESSURE GRADIENT WILL DEVELOP OVER WESTERN KANSAS ON WEDNESDAY AS AN AREA OF LOW PRESSURE DEEPENS OVER EASTERN COLORADO. THIS COMBINED WITH SOME STRONGER WINDS MIXING DOWN TO THE SURFACE WILL RESULT IN VERY WINDY CONDITIONS ACROSS ALL OF SOUTHWEST KANSAS. KSZ030-031-043>046-061>066-074>081-084>090-141830- /O.COR.KDDC.WI.Y.0023.090415T1600Z-090416T0200Z/ TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA- PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER- INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR... HAYS...ELLIS...SCOTT CITY...DIGHTON...NESS CITY...LA CROSSE... RUSH CENTER...SYRACUSE...LAKIN...DEERFIELD...GARDEN CITY... KALVESTA...JETMORE...HANSTON...LARNED...BURDETT...ST. JOHN... STAFFORD...HUDSON...JOHNSON CITY...ULYSSES...SUBLETTE...SATANTA... CIMARRON...MONTEZUMA...DODGE CITY...BUCKLIN...KINSLEY...LEWIS... GREENSBURG...HAVILAND...PRATT...ELKHART...RICHFIELD...HUGOTON... MOSCOW...LIBERAL...KISMET...MEADE...FOWLER...ASHLAND...MINNEOLA... COLDWATER...PROTECTION...MEDICINE LODGE...KIOWA...SUN CITY 355 AM CDT TUE APR 14 2009 /255 AM MDT TUE APR 14 2009/ ...WIND ADVISORY IN EFFECT FROM 11 AM CDT /10 AM MDT/ TO 9 PM CDT /8 PM MDT/ WEDNESDAY... THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 11 AM CDT /10 AM MDT/ TO 9 PM CDT /8 PM MDT/ WEDNESDAY. GUSTY SOUTHEAST WINDS WIND INCREASE INTO THE 25 TO 35 MPH RANGE BY LATE MORNING WEDNESDAY. WINDS OF 30 TO 35 MPH WITH GUSTS OF 45 MPH WILL THEN CONTINUE THROUGH THE AFTERNOON AND EARLY EVENING HOURS. THE STRONGER WINDS SHOULD BE DIMINISHING BY 9 PM. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ RB
000 WWUS73 KDDC 141807 NPWDDC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 107 PM CDT TUE APR 14 2009 ...STRONG WINDS EXPECTED ON WEDNESDAY... .A TIGHT PRESSURE GRADIENT WILL DEVELOP OVER WESTERN KANSAS ON WEDNESDAY AS AN AREA OF LOW PRESSURE DEEPENS OVER EASTERN COLORADO. THIS COMBINED WITH SOME STRONGER WINDS MIXING DOWN TO THE SURFACE WILL RESULT IN VERY WINDY CONDITIONS ACROSS ALL OF SOUTHWEST KANSAS. KSZ030-031-043>046-061>066-074>081-084>090-150215- /O.CON.KDDC.WI.Y.0023.090415T1600Z-090416T0200Z/ TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA- PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER- INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR... HAYS...ELLIS...SCOTT CITY...DIGHTON...NESS CITY...LA CROSSE... RUSH CENTER...SYRACUSE...LAKIN...DEERFIELD...GARDEN CITY... KALVESTA...JETMORE...HANSTON...LARNED...BURDETT...ST. JOHN... STAFFORD...HUDSON...JOHNSON CITY...ULYSSES...SUBLETTE...SATANTA... CIMARRON...MONTEZUMA...DODGE CITY...BUCKLIN...KINSLEY...LEWIS... GREENSBURG...HAVILAND...PRATT...ELKHART...RICHFIELD...HUGOTON... MOSCOW...LIBERAL...KISMET...MEADE...FOWLER...ASHLAND...MINNEOLA... COLDWATER...PROTECTION...MEDICINE LODGE...KIOWA...SUN CITY 107 PM CDT TUE APR 14 2009 /1207 PM MDT TUE APR 14 2009/ ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM CDT /10 AM MDT/ TO 9 PM CDT /8 PM MDT/ WEDNESDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 11 AM CDT /10 AM MDT/ TO 9 PM CDT /8 PM MDT/ WEDNESDAY. GUSTY SOUTHEAST WINDS WIND INCREASE INTO THE 25 TO 35 MPH RANGE BY LATE MORNING WEDNESDAY. WINDS OF 30 TO 35 MPH WITH GUSTS OF 45 MPH WILL THEN CONTINUE THROUGH THE AFTERNOON AND EARLY EVENING HOURS. THE STRONGER WINDS SHOULD BE DIMINISHING BY 9 PM. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
000 WWUS73 KDDC 150314 NPWDDC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 1014 PM CDT TUE APR 14 2009 ...STRONG WINDS EXPECTED ON WEDNESDAY... .A TIGHT PRESSURE GRADIENT WILL DEVELOP OVER WESTERN KANSAS ON WEDNESDAY AS AN AREA OF LOW PRESSURE DEEPENS OVER EASTERN COLORADO. THIS COMBINED WITH SOME STRONGER WINDS MIXING DOWN TO THE SURFACE WILL RESULT IN VERY WINDY CONDITIONS ACROSS ALL OF SOUTHWEST KANSAS. KSZ030-031-043>046-061>066-074>081-084>090-151115- /O.CON.KDDC.WI.Y.0023.090415T1600Z-090416T0200Z/ TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA- PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER- INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR... HAYS...ELLIS...SCOTT CITY...DIGHTON...NESS CITY...LA CROSSE... RUSH CENTER...SYRACUSE...LAKIN...DEERFIELD...GARDEN CITY... KALVESTA...JETMORE...HANSTON...LARNED...BURDETT...ST. JOHN... STAFFORD...HUDSON...JOHNSON CITY...ULYSSES...SUBLETTE...SATANTA... CIMARRON...MONTEZUMA...DODGE CITY...BUCKLIN...KINSLEY...LEWIS... GREENSBURG...HAVILAND...PRATT...ELKHART...RICHFIELD...HUGOTON... MOSCOW...LIBERAL...KISMET...MEADE...FOWLER...ASHLAND...MINNEOLA... COLDWATER...PROTECTION...MEDICINE LODGE...KIOWA...SUN CITY 1014 PM CDT TUE APR 14 2009 /914 PM MDT TUE APR 14 2009/ ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM CDT /10 AM MDT/ TO 9 PM CDT /8 PM MDT/ WEDNESDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 11 AM CDT /10 AM MDT/ TO 9 PM CDT /8 PM MDT/ WEDNESDAY. GUSTY SOUTHEAST WINDS WIND INCREASE INTO THE 25 TO 35 MPH RANGE BY LATE MORNING WEDNESDAY. WINDS OF 30 TO 35 MPH WITH GUSTS OF 45 MPH WILL THEN CONTINUE THROUGH THE AFTERNOON AND EARLY EVENING HOURS. THE STRONGER WINDS SHOULD BE DIMINISHING BY 9 PM. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
000 WWUS73 KDDC 150836 NPWDDC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 336 AM CDT WED APR 15 2009 ...STRONG WINDS EXPECTED ACROSS SOUTHWEST KANSAS TODAY... .A TIGHT PRESSURE GRADIENT WILL DEVELOP OVER WESTERN KANSAS ON BY LATE MORNING AS AN AREA OF LOW PRESSURE DEEPENS OVER EASTERN COLORADO. THIS COMBINED WITH SOME STRONGER WINDS MIXING DOWN TO THE SURFACE WILL RESULT IN VERY WINDY CONDITIONS ACROSS ALL OF SOUTHWEST KANSAS. KSZ030-031-043>046-061>066-074>081-084>090-151645- /O.CON.KDDC.WI.Y.0023.090415T1600Z-090416T0200Z/ TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA- PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER- INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR... HAYS...ELLIS...SCOTT CITY...DIGHTON...NESS CITY...LA CROSSE... RUSH CENTER...SYRACUSE...LAKIN...DEERFIELD...GARDEN CITY... KALVESTA...JETMORE...HANSTON...LARNED...BURDETT...ST. JOHN... STAFFORD...HUDSON...JOHNSON CITY...ULYSSES...SUBLETTE...SATANTA... CIMARRON...MONTEZUMA...DODGE CITY...BUCKLIN...KINSLEY...LEWIS... GREENSBURG...HAVILAND...PRATT...ELKHART...RICHFIELD...HUGOTON... MOSCOW...LIBERAL...KISMET...MEADE...FOWLER...ASHLAND...MINNEOLA... COLDWATER...PROTECTION...MEDICINE LODGE...KIOWA...SUN CITY 336 AM CDT WED APR 15 2009 /236 AM MDT WED APR 15 2009/ ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM CDT /10 AM MDT/ THIS MORNING TO 9 PM CDT /8 PM MDT/ THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT FROM 11 AM CDT /10 AM MDT/ THIS MORNING TO 9 PM CDT /8 PM MDT/ THIS EVENING. GUSTY SOUTHEAST WINDS WIND INCREASE INTO THE 25 TO 35 MPH RANGE BY LATE MORNING. WINDS OF 30 TO 35 MPH WITH GUSTS OF 45 MPH WILL THEN CONTINUE THROUGH THE AFTERNOON AND EARLY EVENING HOURS. THE STRONGER WINDS SHOULD BE DIMINISHING BY 9 PM. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ RB
000 WWUS73 KDDC 151619 NPWDDC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 1119 AM CDT WED APR 15 2009 ...EXPECT GUSTY SOUTH TO SOUTHEAST WINDS THIS AFTERNOON... .A TIGHT PRESSURE GRADIENT NEAR THE SURFACE WILL CAUSE SOUTHEAST TO SOUTH WINDS TO BLOW THROUGH THE EVENING HOURS. KSZ030-031-043>046-061>066-074>081-084>090-160200- /O.CON.KDDC.WI.Y.0023.000000T0000Z-090416T0200Z/ TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA- PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER- INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR... HAYS...ELLIS...SCOTT CITY...DIGHTON...NESS CITY...LA CROSSE... RUSH CENTER...SYRACUSE...LAKIN...DEERFIELD...GARDEN CITY... KALVESTA...JETMORE...HANSTON...LARNED...BURDETT...ST. JOHN... STAFFORD...HUDSON...JOHNSON CITY...ULYSSES...SUBLETTE...SATANTA... CIMARRON...MONTEZUMA...DODGE CITY...BUCKLIN...KINSLEY...LEWIS... GREENSBURG...HAVILAND...PRATT...ELKHART...RICHFIELD...HUGOTON... MOSCOW...LIBERAL...KISMET...MEADE...FOWLER...ASHLAND...MINNEOLA... COLDWATER...PROTECTION...MEDICINE LODGE...KIOWA...SUN CITY 1119 AM CDT WED APR 15 2009 /1019 AM MDT WED APR 15 2009/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT /8 PM MDT/ THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT /8 PM MDT/ THIS EVENING. SOUTH TO SOUTHEAST WINDS OF 25 TO 35 MPH AND GUSTY WILL BLOW THIS AFTERNOON. THESE STRONG WINDS WILL DIMINISHING BY 9 PM. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ 12
000 WWUS73 KDDC 160100 NPWDDC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 800 PM CDT WED APR 15 2009 ...WINDS DYING DOWN... .AFTER THE LOSS OF DAYTIME HEATING...WINDS HAVE SUBSIDED ACROSS SOUTHWEST KANSAS. KSZ030-031-043>046-061>066-074>081-084>090-160200- /O.CAN.KDDC.WI.Y.0023.000000T0000Z-090416T0200Z/ TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA- PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER- INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR... HAYS...ELLIS...SCOTT CITY...DIGHTON...NESS CITY...LA CROSSE... RUSH CENTER...SYRACUSE...LAKIN...DEERFIELD...GARDEN CITY... KALVESTA...JETMORE...HANSTON...LARNED...BURDETT...ST. JOHN... STAFFORD...HUDSON...JOHNSON CITY...ULYSSES...SUBLETTE...SATANTA... CIMARRON...MONTEZUMA...DODGE CITY...BUCKLIN...KINSLEY...LEWIS... GREENSBURG...HAVILAND...PRATT...ELKHART...RICHFIELD...HUGOTON... MOSCOW...LIBERAL...KISMET...MEADE...FOWLER...ASHLAND...MINNEOLA... COLDWATER...PROTECTION...MEDICINE LODGE...KIOWA...SUN CITY 800 PM CDT WED APR 15 2009 /700 PM MDT WED APR 15 2009/ ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS CANCELLED THE WIND ADVISORY. WINDS HAVE DROPPED TO BELOW WIND ADVISORY CRITERIA SO THE WIND ADVISORY HAS BEEN CANCELLED. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this wind advisory went out at Apr 14, 3:40 AM CDT, 4 minutes earlier.
Area forecast discussion, Apr 14, 3:40 AM CDT, 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 340 AM CDT TUE APR 14 2009 .DISCUSSION... DAYS 1-2... WESTERLY DOWNSLOPE FLOW AND PROGGED 85H TEMPS AT 00Z WED CONTINUES TO SUPPORT TEMPERATURES AT LEAST AS WARM AS CURRENT GRIDS. AS SFC PRESSURES START TO FALL ACROSS EASTERN COLORADO THE S/SE WINDS ARE EXPECTED TO INCREASE INTO THE 20 TO 30 MPH BY LATE DAY. THESE GUSTY WINDS ARE THEN EXPECTED TO CONTINUE TONIGHT. GIVEN THE WINDS AND EXPECTED CLOUD COVER OVERNIGHT WILL CONTINUE TO LOWS MAINLY IN THE MID TO UPPER 40S. ON WEDNESDAY SFC PRESSURES WILL CONTINUE TO FALL ACROSS EASTERN COLORADO AS OUR NEXT UPPER LEVEL LOW STARTS TO SLOWLY MOVE EASTWARD ACROSS THE SW CONUS. A TIGHT PRESSURE GRADIENT REMAINS PROGGED ACROSS WRN KS DURING THE DAY. 00Z BUFR SOUNDINGS ALSO SHOWING WIND SPEEDS OF 40-45KTS IN THE BL-8H LAYER. GIVEN THIS AND AFTER SOME GOOD COLLABORATION WITH GLD WILL GO AHEAD AN ISSUE A WIND ADVISORY FOR WEDNESDAY. AS FOR TEMPS...ALTHOUGH IT DOES APPEAR THAT THERE WILL BE MORE CLOUD COVER ON WED THEN TODAY HAVE DECIDED TO CONTINUE TO FAVOR THE PROGGED 85H TEMP TRENDS AS A GUIDE FOR HIGHS BASED ON THE MIXING POTENTIAL FROM THE STRONG WINDS. BY LATE DAY WEDNESDAY BOTH THE NAM AND GFS WERE SUGGESTING SOME LLVL FORCING DEVELOPING ALONG OUR SFC BOUNDARY WHICH IS STILL PROGGED TO BE LOCATED JUST W/SW OF THE CWA. ALSO PROGGED ARE 0-6KM BULK SHEAR OF 40KTS OR MORE ALONG WITH IMPROVING INSTAB. THIS SHOULD ALLOW FOR A FEW STORMS TO DEVELOP BY LATE DAY NEAR THIS BOUNDARY. GIVEN THIS WILL LEAVE ALL MENTION OF TSRA OUT OF THE GRIDS UNTIL AFTER 00Z AND THEN BEGIN SPREADING SLT CHC/CHC POPS EAST/NORTHEAST ACROSS THE ENTIRE CWA EARLY TONIGHT. DAYS 3-7... ON THURSDAY, THE UPPER LOW CONTINUE TO DEEPEN SLOWLY JUST TO THE WEST OF THE FORECAST AREA, INCREASING QG-FRONTOGENESIS AND ADVECTING COLDER AIR ALOFT EASTWARD CREATING STEEPENING MID LEVEL LAPSE RATES. INCREASING SURFACE DEW POINTS SHOULD BRING VALUES INTO THE MID 50S OVER MUCH OF THE FORECAST ARE BY THIS TIME, WITH GFS INDICATING SIGNIFICANT LOW LEVEL CAPE AND THE SURFACE COLD FRONT/TROUGH. WITH BOUNDARY LAYER MOISTURE ADVECTION ONGOING THROUGH THE DAY, INCREASING 850 MB WINDS AHEAD OF SURFACE CYCLOGENESIS ACROSS FAR SW KS WE SHOULD HAVE A GOOD SETUP FOR SEVERE STORMS AND EVEN TORNADOES THURSDAY AFTERNOON. BY THURSDAY NIGHT THE QG FORCING WILL ONLY BE INCREASING AND INTENSE CONVECTION SHOULD BE ONGOING THROUGH THE EVENING AND INTO OVERNIGHT ACROSS WESTERN OKLAHOMA INTO SOUTH CENTRAL KANSAS. THE PERIOD IMMEDIATELY BEYOND THURSDAY AND THURSDAY NIGHT IS LOOKING MORE INTERESTING FOR CONVECTION AND PRECIPITATION CHANCES AT LEAST THROUGH SATURDAY, BEFORE THE UPPER LOW LOOKS TO PULL EAST OF THE REGION FINALLY. THE MODELS INDICATE THIS UPPER LOW WILL BECOME CUTOFF AND STACKED DEEPLY, ALLOWING ONLY VERY SLOWLY MOVEMENT FROM THE CENTRAL AND SOUTHERN ROCKIES THURSDAY EVENING TO SOUTHWEST KANSAS BY SATURDAY. WITH THIS IN MIND, THE ENTIRE PERIOD FROM THURSDAY AFTERNOON THROUGH FRIDAY EVENING SHOULD BE WET. ONCE THE INITIAL ROUNDS OF THUNDERSTORMS WITH HEAVIER LOCAL RAINS OCCUR DUE TO STRONGER MOISTURE CONVERGENCE/HIGH CAPE ALONG THE EASTWARD ADVANCING COLD FRONT THURSDAY NIGHT INTO FRIDAY MORNING, THE ENTIRE UPPER LOW WILL TAKE A SLOW TRACK STRAIGHT EAST ACROSS KANSAS, WHICH WOULD BE FAVORABLE FOR STEADY RAINS THROUGH DAY SATURDAY. WITH ENOUGH INSTABILITY/COLD AIR ALOFT, MARGINAL SEVERE THUNDERSTORM POTENTIAL MIGHT ALSO BE FAVORED SATURDAY ACROSS OUR EASTERN SECTIONS. IN ADDITION TO SHOWERS AND THUNDERSTORMS SATURDAY, WE WOULD EXPECT ADVISORY LEVEL WIND CONDITIONS BEHIND THE SURFACE LOW. STRONGEST WINDS TO NEAR 30 MPH WOULD START FAIRLY EARLY IN THE WEST AND MIGRATE EASTWARD AS WELL AS SLOWLY RISING TEMPERATURES. WE SHOULD SEE A RELATIVELY DRY PERIOD BEGINNING BY AROUND SUNDAY WITH NOT MUCH CHANGE IN THE HEIGHTS ACROSS THE HIGH PLAINS AS THE UPPER RIDGE BECOMES ANCHORED ACROSS THE WESTERN CONUS. AT THIS TIME THE GFS/ECMWF APPEAR TO BE SHOWING A BIT MORE AGREEMENT THAN 24 HOURS AGO. && .AVIATION... OTHER THAN HIGH CIRRUS, NO CLOUDS ARE OBSERVED ON REGIONAL 11-3.9 MICRON SATELLITE IMAGERY. SURFACE WINDS ARE LIGHT SOUTHERLY DUE TO A VERY WEAK PRESSURE PATTERN THIS MORNING. WITH AN INCREASING SURFACE PRESSURE GRADIENT WE CAN EXPECT INCREASING SOUTHEAST WINDS INTO THE 15 TO 20 MPH RANGE THIS AFTERNOON. && .PRELIMINARY POINT TEMPS/POPS... DDC 75 47 70 49 / 0 0 0 30 GCK 75 45 71 46 / 0 0 0 30 EHA 76 46 73 45 / 0 0 10 30 LBL 77 47 73 46 / 0 0 0 30 HYS 72 46 70 52 / 0 0 0 30 P28 73 49 72 53 / 0 0 0 40 && .DDC WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY FROM 11 AM CDT /10 AM MDT/ TO 9 PM CDT /8 PM MDT/ WEDNESDAY FOR KSZ030-031-043>046-061>066-074>081-084>090. && FN18/32/32
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.